Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 27, 2021, 10:59 PM CDT for Vernon County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 27, 2021, 11:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
878
WWUS83 KSGF 280359
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT Sun Jun 27 2021
MOZ066-280430-
Vernon MO-
1059 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 1130
PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nevada, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nevada... Walker...
Schell City... Moundville...
Milo... Harwood...
Horton...
This includes Interstate 49 between mile markers 80 and 104, and near
mile marker 107.
LAT...LON 3806 9435 3805 9424 3802 9424 3805 9421
3804 9419 3806 9413 3804 9411 3803 9406
3800 9406 3769 9430 3777 9450
TIME...MOT...LOC 0358Z 206DEG 31KT 3780 9436
$$
RunnelsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:44 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 27, 10:44 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1044 PM CDT Sun Jun 27 2021
.UPDATE...
Issued at 1039 PM CDT Sun Jun 27 2021
Early this evening an area of showers and thunderstorms were
lifting northward across western Missouri and southeast Kansas,
producing heavy downpours. Although severe weather is not
expected overnight we have received reports of lowering of clouds
but no rotation has been reported.
Some of the short term models are indicating the potential for
more development later tonight across western Missouri and
southeast Kansas. Although not all areas will see additional
rainfall, those that do could see heavy downpours. Thus have
opted to extend the flash flood watch through 7 am Monday morning.
&&
.SHORT TERM...(This evening through Monday)
Issued at 300 PM CDT Sun Jun 27 2021
Ongoing showers and storms over the eastern CWA will continue to
move E/NE into this evening. Additional showers and storms may
develop over the western CWA late this afternoon through the
evening, although confidence is somewhat limited. Storms through
the evening could be strong to briefly severe as has been observed
this afternoon. Flooding will also be a possibility through this
evening where storms train, especially if any move across the very
saturated ground over the western CWA. The Flash Flood Watch was
confined to the western and southwestern CWA and extended until
midnight to account for this.
Models suggest greatest coverage of convection along and north of
I-44 tonight into Monday. Confidence is limited given lack of
strong forcing. Expect highs on Monday in the mid to upper 80s
(warmest east).
.LONG TERM...(Monday Night through Sunday)
Issued at 300 PM CDT Sun Jun 27 2021
Weather will be, more or less, on repeat through much of the week
as the pattern changes very little until late in the week. Periods
of scattered showers and thunderstorms are expected each period
through Thursday and maybe into Friday. Not looking at all day
rains or washouts as coverage should be somewhat similar to what
we have seen the last couple of days. Highs will be 80s with lows
in the mid 60s to around 70.
Models suggest a big pattern change late in the week as an upper
low may retrograde toward the area from the northeast. Cooler and
drier conditions would be possible if this occurs.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 621 PM CDT Sun Jun 27 2021
Expect showers and storms to once again become more numerous near
the TAF sites this evening. Hard to pinpoint exact locations though.
Overall, VFR conditions expected at KBBG and KSGF with MVFR to IFR
within convection as locally heavy downpours likely. More
widespread MVFR ceilings are expected across western Missouri
later this evening and overnight including at the KJLN TAF site,
with lower conditions possible within convective elements.
With the pattern remaining the same, will see more showers/storms
again Monday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT Monday for MOZ066-067-077-078-
088-089-093>095-101>104.
KS...Flash Flood Watch until 7 AM CDT Monday for KSZ073-097-101.
&&
UPDATE...Raberding
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...RaberdingHazardous weather outlook, Jun 27, 9:10 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 910 PM CDT Sun Jun 27 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 910 PM CDT Sun Jun 27 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Showers and thunderstorms will linger through tonight. While many areas will see little to no rain, the areas in which storms develop will see heavy downpours. High hourly rainfall rates combined with repeated rainfall over the same areas could result in flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daily chances for showers and thunderstorms are expected to continue through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Jun 27, 10:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1059 PM CDT Sun Jun 27 2021
MOZ066-280430-
Vernon MO-
1059 PM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 1130
PM CDT...
At 1058 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nevada, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Nevada... Walker...
Schell City... Moundville...
Milo... Harwood...
Horton...
This includes Interstate 49 between mile markers 80 and 104, and near
mile marker 107.
LAT...LON 3806 9435 3805 9424 3802 9424 3805 9421
3804 9419 3806 9413 3804 9411 3803 9406
3800 9406 3769 9430 3777 9450
TIME...MOT...LOC 0358Z 206DEG 31KT 3780 9436
RunnelsThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:25 AM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
| Jun 28, 8:41 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 102 min |
| Jun 28, 10:21 AM CDT | Areal Flood Warning | SGF | Jasper, Newton | 5 hr |
| Jun 28, 2:13 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 28, 3:19 PM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 5 hr |
| Jun 28, 5:23 PM CDT | Flash Flood Warning | SGF | Morgan | 3 hr |
| Jun 28, 6:38 PM CDT | Flash Flood Warning | SGF | Camden, Miller | 2 hr |
| Jun 28, 9:36 AM CDT | River Flood Warning | SGF | Bourbon | 37 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.